Jump to content



Photo

In Need Of Support/guidance


  • Please log in to reply
4 replies to this topic

#1 Creatureface

Creatureface

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 17 July 2022 - 11:58 PM

Hi all, I was hoping to get some help putting some pieces together. So, last September I was prescribed Cymbalta for my severe anxiety/ptsd. About a week or two later, I noticed what felt like a sinus infection in my head (headache, pain around eyes, fatigue in eyes, sinus painful to palpate). I had suffered from one before so I thought no big deal and went to get antibiotics and steroids. While it helped for a bit, the pain would return leading to me seeing an ENT a couple months later when it still would not relent. ENT looks me over and says I look good for the most part and can't find an issue. Cut to a month later, I move back in with my dad and within a week or two, my anxiety is exponentially higher and I start having nightmares every night. A good thing to note is that I normally only had nightmares after forgetting to take a dose of Cymbalta so this was strange as I was taking it daily. This period of time leads to me looking back on when I was first prescribed this drug and thinking that it and my sinus pain could be related. What I think now is that a side effect of Cymbalta was vivid dreams, which would lead to me clenching more at night, causing tmj pain. Tmj pain can apparently have symptoms of sinus pain around the eyes and forehead as well as neck pain. Has anyone else ever heard of that correlation?

My next question is how it feels like Cymbalta stopped working suddenly. I take it daily but I continue to have off and on nightmares about 2 months later. My anxiety has been pretty bad as well, and I've had a bad flare up of ibs to go with it all. I truly don't understand this drug and how I have these new symptoms as if I'm in withdrawal, but something just keeps leading me back to it. Can Cymbalta have interdose withdrawal from tolerance as well? What is the best way forward because starting a slow taper feels like it would only exacerbate the side effects. I'm truly scared and want off this drug so I can move forward with my life again. I've made tremendous progress in therapy and it just feels like this drug is holding me back.

I'm typing this on my phone so apologies if it reads like a mess. Thanks everyone!

#2 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,397 posts
  • LocationMissouri

Posted 18 July 2022 - 07:06 AM

Welcome Creatureface

 

The statement from paragraph one would seem to be a very logical one. While i do not recall these specific symptoms in any members I would consider it possible. Cymbalta has been recommended as a possible treatment of tmj so obviously it must have to capacity to react with that mechanism. It should also be noted that members very often complain of sinus pain from Cymbalta withdrawal so a side effect in this realm is reasonable.

 

As far as your second paragraph is concerned, all ssri/snri antidepressants are famous for losing their effectiveness. Vary common. This loss of effectiveness often has similar symptoms to withdrawal. As far as coming off this medication, it is a slow tedious process that takes time. It centers around a slow withdrawal using a method called bead counting. That method and other options are outlined in our free ebook. As always, if you have any questions or problems let us know.

 

https://pdfhost.io/v...of_Contents.pdf


#3 Creatureface

Creatureface

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 18 July 2022 - 10:51 AM

Thanks for the fast reply! I do have a question as to the slow taper process. If I have been taking it every day while still seeing signs of withdrawal from the effectiveness dropping, would it be better to up the dose slightly to gain the benefits so I can slow taper or does that not matter? I've also been questioning an addition of another drug to help as the anxiety is getting unbearable with ibs and hot flashes playing a role. Thanks again!

#4 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 13,397 posts
  • LocationMissouri

Posted 18 July 2022 - 01:24 PM

First of all let me start by saying that the average person taking 60 mg Cymbalta takes 1 to 2 years to taper off. Sure there is the odd person every now and then that can do it in 1 month but those are rare. As far as going up on the dose, it is usually of little benefit and can cause an increase in side effects. 

 

The idea of using something for the withdrawal anxiety is a sore point with me. Drs usually prescribe a benzo fpr the anxiety BUT benzos are very addictive with a withdrawal nearly as bad as Cymbalta. You can go to another antidepressant first and the withdraw from it once stable. Those that seem to be most successful for most members are one of the following; Lexapro, Zoloft or Prozac. It should be pointed out that sometimes one will work for one person and not at all for another. On my withdrawal the drs tried 5 antidepressants before they found one that works and then you have to worry about side effects from it as well. My strong suggestion is to try either Clonidine, Hydroxyzine or Propranolol. All three can be very successful in treating anxiety and have NO withdrawal.  You can tell in as little as 2 days if one of these will work for you. Changing to a new antidepressant can take up to 8 weeks for it to kick in and that switch can be a very bad experience as you are rapidly tapering of the Cymbalta while you up dose the new antidepressant. 

 

There is detailed information in our ebook on these drugs and the details with this process, called cross-tapering.


#5 invalidusername

invalidusername

    Site Admin

  • Site Supporter
  • 5,876 posts
  • LocationKent, UK

Posted 18 July 2022 - 03:08 PM

Hi Creatureface and welcome,

 

Firstly, I am sorry to hear what you have been through, and the first thing I would say is that it is not entirely uncommon to have issues 2 months in, but any longer and I would consider it a long-term side effect that will not pass. If you have made progress through therapy, then I would not suggest you add to the cocktail of drugs, but slowly ween off the existing.

 

Sadly, it is a common way forward for doctors to prescribe antidepressants prior to suggesting therapy when in a lot of cases, this can be the answer.

 

Over here in the UK we fail at that because the government keep reducing the money available to mental health. There was once a time when any one person could get 12 therapy session, with 6 months between. This has now reduced to a mere 6 sessions with 9 months between - nothing like that which is required to adequately "fix" the average person. It is horrific. Anyone who tells you that the NHS in the UK was a great systems needs to do their homework. Controlled by the government, it is never going to work. It went downhill from day one.

 

As Hat said, your best bet is the bead count method to come off the Cymbalta. For some it takes less time than others, but your best bet is to listen to your body. But I wouldn't consider upping the dose after what you have said, it could lead to more of an issue than a benefit.

 

The eBook is a great resource - please take a look at the link that Hat sent you. There is some great information in there, but please let us know how you get on and if you have any further questions...

 

IUN





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users